MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2017 - patient was diagnosed with multiple incarcerated incisional hernias thereby underwent laparoscopic repair with implant of ventralex st (device 1, 2 and 3) and synthetic mesh.Per op notes, ¿on the luq, adhesions of abdominal wall from omentum and small bowel were taken down.The prior mesh was noted pulled from the fascia and folded up was excised.On the ruq, three incisional hernia defects were noted and dissected free.Three ventralex st (device 1,2 and 3) were placed and sutured.On the llq, a large defect was identified, and a large synthetic mesh was placed and tacked.¿ (note: the prior mesh excised in this procedure was unknown) (b)(6) 2022 - patient was diagnosed with recurrent multiple ventral incisional hernias and bilateral inguinal hernias thereby underwent robotic assisted repair with excision of ventralex st (device 1,2 and 3), synthetic mesh and implant of bard soft mesh (device 4 and 5).Per op notes, ¿the midline hernias were identified with incarcerated omentum and bowel above the umbilicus.The incarcerated contents were reduced.Additional hernias were identified in llq and identified the bilateral inguinal hernias.Adhesions were lysed.All the meshes (device 1,2 and 3) and synthetic mesh from previous repair were excised.Scar was excised.On right rectus fascia, incision was made midline from the epigastric region to pubis and dissected the hernia defects.Myocutaneous flaps were raised.A large bard soft mesh (device 4) was placed and sutured.On left rectus fascia, incision was made midline from the epigastric region to pubis and dissected the hernia defects.Myocutaneous flaps were raised.A bard soft mesh (device 5) was placed and sutured¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This emdr represents the bard/davol ventralex st (device 3).Additional supplemental emdr and an emdr were submitted to represent the bard/davol ventralex st (device 1 and 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24018842
Report Number1213643-2026-00016
Device Sequence Number10550097
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)190428(10)HUBP1737
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2019
Device Catalogue Number5950009
Device Lot NumberHUBP1737
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Initial Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale